Alert archive / Georgia / River Flood Warnings in 2016
River Flood Warning 6, NWS Jacksonville, FL
NWS Jacksonville, FL issued this river flood warning at Feb 6, 2016, 9:00 AM EST for Pierce County, Ware County, Georgia. It took effect at Feb 7, 2016, 2:43 AM EST. It was in force for 5 days.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2016, 9:00 AM EST (14:00 UTC)
- In effect from
- Feb 7, 2016, 2:43 AM EST
- Expired
- Feb 11, 2016, 8:12 PM EST
- In force
- 5 days
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Pierce County, GA, Ware County, GA
The radar
The Moody AFB radar (KVAX), 74 km from the middle of the area, began a volume at 14:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Satilla River near Waycross (AYSG1). The gauge peaked at 18.43 ft at Feb 8, 2016, 9:00 AM EST.
- Action stage
- 14 ft
- Minor stage
- 16 ft
- Moderate stage
- 18 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02226500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this river flood warning went out at Feb 6, 2:31 AM EST, 6 hours 29 minutes earlier.
Area forecast discussion, Feb 6, 2:31 AM EST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
231 AM EST SAT FEB 6 2016
...COLD AND WINDY CONDITIONS INTO EARLY NEXT WEEK...
.SHORT TERM...TODAY AND TONIGHT...TODAY WILL BE MOSTLY CLOUDY...
BREEZY...AND COOL AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
HIGH PRESSURE TO THE NORTH AND A DEVLEOPING INVERTED TROUGH OFF
THE FLORIDA EAST COAST. SCATTERED COASTAL SHOWERS WILL BEGIN TO
DEVELOP ALONG THE NE FL COAST THIS MORNING...MOVING INLAND THIS
AFTERNOON. HIGH TEMPERATURES WILL AGAIN BE ONLY BE IN THE 50S.
RAIN COVERAGE WILL INCREASE TONIGHT AS A STRONG UPPER SHORT WAVE
NOW OVER TEXAS REACHES THE FL PANHANDLE/SW GA BY 12Z SUNDAY. IN
RESPONSE TO THIS TROUGH A SURFACE LOW WILL FORM OFF THE SE FL
COAST THIS EVENING AND THEN INTENSIFY RAPIDLY AS IT MOVES NE.
N WINDS ON BACK SIDE OF DEEPENING LOW WILL ADVECT COLDER AIR INTO
THE REGION. MODELS SHOW MOISTURE AND 1000-850MB THICKNESS
LOWERING TO NEAR 1300M(NAM12 BEING THE COLDEST) OVER COASTAL SE
GA BY 12Z SUNDAY. THIS MAY RESULT IN RAIN BRIEFLY MIXING WITH A
FEW SNOW FLURRIES IN THAT AREA TOWARDS MORNING. LOW TEMPERATURES
TONIGHT WILL RANGE FROM THE MID/UPPER 30S OVER SE GA AND INTERIOR
NE FL...TO THE LOWER 40S NEAR THE NE FL COAST.
.SHORT TERM /SUNDAY-MONDAY NIGHT/...
SUNDAY...LARGE STORM SYSTEM ABOUT 300-400 MILES EAST OF
JACKSONVILLE WILL SLOWLY PULL NORTHEAST AWAY FROM THE REGION. ANY
LINGERING PCPN ON THE WEST SIDE OF THE SYSTEM ALONG THE COAST
DURING THE MORNING HOURS WILL PULL EAST INTO THE OCEAN BY THE
AFTERNOON. THE THREAT OF ANY SNOW MIXING IN WITH RAIN AS IT ENDS
ALONG THE SE GA COAST WILL BE VERY LOW DURING THE MORNING HOURS
WITH SREF SHOWING CHANCES AROUND 5-10% OF THIS POSSIBILITY.
OTHERWISE EXPECT SKIES BECOMING SUNNY BY THE AFTERNOON HOURS WITH
BREEZY NORTHWEST WINDS AT 15-20G30MPH AND HIGHS ONLY REACHING BACK
INTO THE LOWER TO MIDDLE 50S.
SUN NIGHT...COLD WESTERLY FLOW WILL LINGER AROUND 5 MPH THROUGH
THE NIGHT UNDER CLEAR SKIES AND THIS WILL LIKELY KEEP INLAND AREAS
FROM A FREEZE BUT LOWS IN THE 30S COMBINED WITH THIS LIGHT WEST
WIND WILL DRIVE WIND CHILLS DOWN INTO THE UPPER 20S OVERNIGHT.
MONDAY...SECONDARY COLD FRONT APPROACHES FROM THE NORTHWEST AND
EXPECT W/SW WINDS AHEAD OF THIS FEATURE TO INCREASE TO 20-25 MPH
WITH GUSTS AROUND 35 MPH AT TIMES...JUST BELOW WIND ADVISORY
CRITERIA. MAX TEMPS WILL INCREASE CLOSER TO CLIMO VALUES IN THE
60-65 DEGREE RANGE. NORMALLY THESE SECONDARY FRONTS PASS THROUGH
DRY BUT THERE IS JUST ENOUGH ENERGY/MOISTURE TO WARRANT A SLIGHT
CHANCE OF SHOWERS DURING THE AFTERNOON/EVENING HOURS.
MON NIGHT...A FEW LINGERING SHOWERS POSSIBLE WITH THE FRONTAL
PASSAGE ACRS NE FL...OTHERWISE ANOTHER COLD AIRMASS IS USHERED IN
ON W/NW WINDS AT 10-20 MPH AND TEMPS FALLING INTO THE MID/UPPER
30S OVER INLAND AREAS AND NEAR 40 ALONG THE COAST. MOSTLY CLEAR
SKIES WILL DEVELOP OVERNIGHT...BUT ELEVATED WINDS WILL PREVENT A
FREEZE AND EXPECT MAIN IMPACT ONCE AGAIN TO BE WIDESPREAD WIND
CHILLS DOWN INTO THE LOWER TO MIDDLE 20S BY TUESDAY MORNING.
.LONG TERM /TUESDAY-SATURDAY/...
TUE/WED...COLD AIRMASS WILL SETTLE OVER THE REGION ALTHOUGH WEST
TO NORTHWEST FLOW WILL STAY JUST ELEVATED ENOUGH TO PREVENT A HARD
FREEZE...WITH WIDESPREAD LIGHT FREEZE OVER INLAND AREAS AND WIND
CHILLS DOWN AS LOW AS 20-25 DEGREES WED MORNING...VERY CLOSE TO
ADVISORY LEVELS OF 20F OR LESS. MOSTLY CLEAR/SUNNY SKIES EXPECTED
WITH HIGHS OF ONLY AROUND 50 DEGREES TUESDAY AND IN THE 50S
WEDNESDAY. SURFACE HIGH PRESSURE BUILDS CLOSER TO THE REGION BY
WED NIGHT AND EXPECT TEMPS MIGHT BE LOWER THAN CURRENTLY FORECAST
WITH A WIDESPREAD LIGHT FREEZE POSSIBLE INLAND...AND AT THE VERY
LEAST THE BEST CHANCE FOR SIGNIFICANT FROST EARLY THU MORNING.
THU-SAT...HIGH PRESSURE WILL DOMINATE THE REGION AND EXPECT A SLOW
MODERATING TEMP TREND WITH HIGHS NEAR 60 ON THURSDAY...WELL INTO
THE 60S ON FRIDAY...AND CLOSER TO UPPER 60S/NEAR 70S BY SATURDAY.
MAINLY DRY CONDS EXPECTED.
&&
.AVIATION...CURRENTLY CIGS OVER NE FL/SE GA ARE BETWEEN 4 TO 5 KFT
AS NNE WINDS AND ATLANTIC MOISTURE INCREASES. EXPECT CIGS TO LOWER
TO MVFR AFTER 16Z AND THEN POSSIBLY IFR CONDITIONS AFTER 23Z AS
RAIN INCREASES. HAVE VCSH 17Z-00Z MAINLY NEAR THE EAST COAST TODAY
AS COASTAL SHOWERS DEVELOP. RAIN WILL BECOMING PREVAILING AFTER
00Z WITH THE EXCEPTION OF GNV WHERE RAIN COVERAGE SHOULD BE LESS.
NORTH WINDS HAVE INCREASED ALONG THE NE FL COAST(SGJ) EARLY THIS
MORNING AND WILL CONTINUE TO INCREASE AND STAY STRONG THROUGH
SUNDAY. GUSTS WILL BE TO AROUND 25 KTS ESPECIALLY NEAR THE EAST
COAST.
&&
.MARINE...NNE WINDS HAVE INCREASED OVERNIGHT AS GRADIENT TIGHTENS
DUE TO AN INVERTED TROUGH FORMING OFF THE COAST. WINDS AND SEAS
WILL INCREASE FURTHER TONIGHT AS A SURFACE LOW PRESSURE FORMS OFF
THE SE FL COAST AND THEN RAPIDLY INTENSIFYS AS IT MOVES NE. HAVE
UPGRADED GALE TO A WARNING AS FREQUENT GUSTS TO GALE FORCE ARE
EXPECTED OFFSHORE TONIGHT THROUGH SUNDAY EVENING. WINDS AND SEAS
WILL STAY ELEVATED THROUGH THE MIDDLE OF NEXT WEEK WITH ADVISORY
CONDITIONS LIKELY CONTINUING.
RIP CURRENTS: MODERATE RISK THROUGH THE WEEKEND. STRONG LONGSHORE
CURRENT TODAY AND TONIGHT DUE TO STRONG NORTHERLY WINDS.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 51 37 54 35 / 40 40 10 0
SSI 52 38 52 41 / 50 60 30 0
JAX 54 38 54 37 / 40 60 20 0
SGJ 57 41 54 42 / 40 60 20 0
GNV 56 37 56 36 / 30 40 10 0
OCF 59 41 56 37 / 30 40 10 0
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 10 PM EST THIS EVENING FOR WATERS
FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60
NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20
TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM
20 TO 60 NM.
GALE WARNING FROM 10 PM THIS EVENING TO 10 PM EST SUNDAY FOR
WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM
20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE
FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 10 PM EST SUNDAY FOR COASTAL WATERS
FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-
COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL
OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER
BEACH FL OUT 20 NM.
&&
ZIBURA/HESS/Hazardous weather outlook, Feb 6, 4:10 AM EST, 4 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 410 AM EST SAT FEB 6 2016 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125- GAZ132>136-149>154-162>166-071015- COASTAL WATERS FROM ALTAMAHA SOUND TO FERNANDINA BEACH FL OUT 20 NM-COASTAL WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL OUT 20 NM-COASTAL WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-WATERS FROM ALTAMAHA SOUND GA TO FERNANDINA BEACH FL FROM 20 TO 60 NM-WATERS FROM FERNANDINA BEACH TO ST. AUGUSTINE FL FROM 20 TO 60 NM-WATERS FROM ST. AUGUSTINE TO FLAGLER BEACH FL FROM 20 TO 60 NM-HAMILTON-SUWANNEE-COLUMBIA- BAKER-INLAND NASSAU-INLAND DUVAL-UNION-BRADFORD-CLAY-ST. JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COASTAL NASSAU-COASTAL DUVAL- COFFEE-JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 410 AM EST SAT FEB 6 2016 ...SMALL CRAFT ADVISORY NEAR SHORE COASTAL WATERS THROUGH SUNDAY EVENING... ...GALE WARNINGS OFFSHORE COASTAL WATERS THROUGH SUNDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... GALE WARNING FOR THE OFFSHORE COASTAL WATERS AND A SMALL CRAFT ADVISORY FOR THE NEAR SHORE COASTAL WATERS. MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... RAIN MAY BECOME BRIEFLY MIXED WITH SNOW BEFORE ENDING OVER COASTAL SOUTHEAST GEORGIA SUNDAY MORNING. NO ACCUMULATIONS EXPECTED. BELOW NORMAL TEMPERATURES WITH BREEZY CONDITIONS WILL CONTINUE THROUGH MIDWEEK. GALE WARNING CONTINUES OFFSHORE ON SUNDAY. SMALL CRAFT ADVISORY CONDITIONS CONTINUE INTO THE MIDDLE OF NEXT WEEK. MODERATE RISK FOR RIP CURRENTS AT AREA BEACHES INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:53 AM EST | Gale Warning | JAX | 42 hr | |
| Feb 6, 9:00 AM EST | River Flood Warning | JAX | Brantley | 15 days |
Nearby
River Flood Warnings in Georgia, 2016Every river flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.